Thunderstorm Wind, Delaware
- When
- May 10, 5:42 PM EST
- Where
- Delaware County, Deposit
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.067, -75.433
Thunderstorm winds downed trees and wires.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 10, 1:45 PM EST, 3 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 245 PM EDT MON MAY 10 2004 .DISCUSSION... SURFACE WARM FRONT CUTTING ACROSS CENTRAL NEW YORK AND NORTHEAST PA EARLY THIS AFTN WITH CONVECTION DEVELOPING TO THE SOUTH WHERE HIGHER CAPES AND INSTABILITIES ARE FOUND. BELIEVE THAT ANY STORMS THAT FIRE ACROSS OUR AREA WILL BE EARLY THIS EVENING BEFORE LOSS OF DAYTIME HEATING. STILL, IT LOOKS LIKE THE BETTER CHC FOR SHRA AND TSRA WILL OCCUR LATER TONIGHT WITH THE APPROACH OF COLD FRONT. THE FRONT ITSELF DOES NOT APPROACH THE NORTHWEST PART OF THE FORECAST AREA UNTIL NEAR 12Z ON TUESDAY, SO WILL KEEP THE SOUTHEAST PART OF OUR ZONES DRY FOR THE OVERNIGHT. TUESDAY...THE FRONT WILL PUSH SOUTH ACROSS THE CWA DURING THE MORNING AND STALL ACROSS NORTHERN PA AS HIGH PRESSURE TO THE NORTH MOVES ACROSS EASTERN CANADA. THIS WILL HELP TO KEEP THE NORTHERN PART OF THE FORECAST AREA DRY WHILE THE CHC FOR PRECIP REMAINS ACROSS THE SOUTH HALF OF OUR AREA CLOSER TO THE FRONT. THE INSTABILITY WILL BE THERE...BUT THERE WILL BE LITTLE IN THE WAY OF DYNAMICS TO SUPPORT MORE THAN JUST LOW CHC POPS. TUESDAY NIGHT-WEDNESDAY...WILL KEEP TUES NIGHT DRY WITH LOSS OF DAYTIME HEATING HELPING TO KILL OF ANY TSRA THAT DEVELOP IN THE VACINITY OF THE FRONT DURING THE DAY. ON WEDNESDAY...UPPER RIDGE BEGINS TO BUILD MORE ACROSS THE EAST WHILE HIGH PRESSURE TO THE NORTH MOVES EAST AND PHASES WITH BURMUDA HIGH OFF THE COAST. FRONTAL ZONE STILL TO THE SOUTH MAY CONTINUE TO DEVELOP DIURNAL CONVECTION, BUT NO DYNAMICS TO SUPPORT MUCH MORE THAN LOW CHC POPS IN THE FORECAST. && .EXTENDED (WED NITE-MON)... FIRST HALF OF THIS PERIOD WILL FIND FORECAST AREA UNDER THE PERIPHERY OF A STRONG BERMUDA RIDGE WITH ENERGY FROM THE WESTERLIES SHUNTED WELL TO OUR NORTH AND WEST. SFC WARM FRONT WILL HAVE JUST PASSED THE AREA WEDS NITE-EARLY THURS WITH POSSIBLY SOME UPR LVL ENERGY MOVING THRU THE REGION. ALONG WITH DAYTIME INSTABILITY BELIEVE THERE WILL STILL BE A NOMINAL CHC FOR SHRA/TSRA ON THURS... AND PERHAPS MOST OF THAT EVEN EARLY. LATER THURS AND ESPLY FRI...GFS HOLDS A LOT OF MOISTURE AND INSTABILITY ON THE NORTH SIDE OF THE RIDGE...THEREFORE DVLPG AN ABUNDANCE OF CONVECTIVE PRECIP. INSTABILITY MAY BE REALIZED GIVEN EXPECTED SFC TEMPS...BUT WITHOUT INDICATION OF APPRECIABLE TRIGGER...MDL GENERATED PCP SEEMS OVERDONE. I SUSPECT THERE WILL BE SOME ISOLD AFTERNOON CONVECTIVE DEVELOPMENT...BUT THIS FALLS INTO THE CLIMO NORM...SO AT THAT FCST RANGE...WILL GO PREDOMINANTLY DRY. RIDGE BREAKS DOWN FOR THE LATTER HALF OF THE PERIOD...ALLOWING COLD FRONT INTO THE AREA SATURDAY AFTERNOON INTO EARLY SUNDAY FOR NEXT GOOD CHC OF TSRA/SHRA. COOLER HIGH PRESSURE REPLACES THIS FEATURE FOR A RETURN TO RELATIVELY DRIER WEATHER AND MORE SEASONABLE TEMPERATURES FOR DAYS 6 AND 7. && .AVIATION... GENERALLY SCT-BKN VFR CONDITIONS ARE EXPECTED FOR ABOUT THE FIRST 18 HOURS OF THE FCST. DURING THIS TIME...A COUPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED TO AFFECT EACH TERMINAL. FIRST BATCH EXPECTED ROUGHLY DURING THE 21Z-01Z TIME FRAME AS WEAK DISTURBANCE MOVES FROM GTLKS RGN ACROSS OUR AREA WHICH IS BCMG INCRGLY UNSTABLE WITH WARM FRONT IN VICINITY. SECOND ROUND IS EXPECTED ALONG AND AHEAD OF COLD FRONT LATER TONIGHT (AFT 06Z). CIGS/VSBYS MAY LOWER AT ITH/BGM BEHIND THE COLD FRONT TO MVFR WITH SHOWERS. GRDL IMPROVEMENT TO VFR CIGS IS EXPECTED AFT 16Z. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...NONE. PA...NONE. SHORT TERM...JML AVIATION...JAB EXTENDED...JAB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 407 AM EDT MON MAY 10 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-101030- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 407 AM EDT MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... A WARM FRONT WILL PUSH THROUGH THE REGION TODAY AND WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. A FEW THUNDERSTORMS COULD PRODUCE DAMAGING WINDS...LARGE HAIL...AND FLASH FLOODING DUE TO VERY HEAVY RAIN...MAINLY FROM AROUND MIDDAY INTO LATE AFTERNOON. ALTHOUGH THE THREAT FOR SEVERE WEATHER EXISTS ACROSS ALL OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA...THE GREATEST CHANCE FOR SEVERE WEATHER WILL BE ALONG AND EAST OF THE INTERSTATE 81 CORRIDOR. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED TODAY. MJC
SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 330 PM EDT MON MAY 10 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-110100- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 330 PM EDT MON MAY 10 2004 ...THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA THIS AFTERNOON AND TONIGHT... DESTABILIZATION OF THE ATMOSPHERE HAS INCREASED THE RISK FOR SEVERE THUNDERSTORM DEVELOPMENT OVER WESTERN NEW YORK AND PENNSYLVANIA. AT THIS TIME THERE IS POTENTIAL FOR A LINE OF STORMS TO FORM NEAR THE LAKES...THEN MOVE INTO CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA DURING THE LATE AFTERNOON AND EARLY EVENING. SOME OF THESE STORMS MAY CONTAIN STRONG WINDS AND HAIL. A COLD FRONT IS EXPECTED TO DROP ALONG THE LAKE ERIE SHORELINE TONIGHT. THIS WILL INCREASE THE THREAT FOR SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AFTER MIDNIGHT...MAINLY ALONG AND WEST OF INTERSTATE 81. STAY TUNED TO NOAA WEATHER RADIO, OR YOUR FAVORITE MEDIA OUTLET, FOR THE LATEST UPDATES FROM THE NATIONAL WEATHER SERVICE, OR VISIT OUR WEBSITE AT WEATHER.GOV. PADAVONA
NYZ023>025-055-102200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 518 PM EDT MON MAY 10 2004 ...A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND POSSIBLY HAIL MOVING INTO THE AREA... AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS...ALONG A LINE EXTENDING FROM ITHACA TO ELMIRA.....MOVING EAST AT 35 MPH. STRONG THUNDERSTORMS WILL BE NEAR... DRYDEN AND WEST NEWARK AT 545 PM. THESE STORMS WILL LIKELY PRODUCE BRIEF WIND GUSTS OF 40 TO 50 MPH. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR STRONGER DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. MJ
NYZ045-046-102245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 602 PM EDT MON MAY 10 2004 ...A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND SMALL HAIL MOVING ACROSS EASTERN CHENANGO AND OTSEGO COUNTIES... AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND POSSIBLE HAIL...NEAR NORWICH.....MOVING EAST AT 35 MPH. STRONG THUNDERSTORMS WILL BE NEAR... MT VISION AND NEW LISBON AT 630 PM. PORTLANDVILLE AND COOPERSTOWN JCT AT 645 PM. BRIEF WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR STRONGER DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. MJ
The Binghamton radar (KBGM), 48 km away, was scanning. The volume nearest the first event began at 22:42 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed trees and wires.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401802.